Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Feb 19, 2017, 4:55 PM CST for Eastland County, Stephens County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 4:55 PM CST (22:55 UTC)
- Expired
- Feb 19, 2017, 5:30 PM CST
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WFUS54 KFWD 192255
TORFWD
TXC133-429-192330-
/O.NEW.KFWD.TO.W.0011.170219T2255Z-170219T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
455 PM CST SUN FEB 19 2017
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northwestern Eastland County in north central Texas...
Southern Stephens County in north central Texas...
* Until 530 PM CST.
* At 455 PM CST, a severe thunderstorm capable of producing a tornado
was located near Eastland, moving northeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Eastland around 510 PM CST.
Ranger and Gunsight around 520 PM CST.
Necessity around 530 PM CST.
Other locations impacted by this tornadic thunderstorm include
Carbon.
This includes Interstate 20 between mile markerRs 330 and 356.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3273 9897 3260 9858 3252 9858 3251 9855
3223 9883 3229 9902
TIME...MOT...LOC 2255Z 212DEG 26KT 3234 9888
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
24-Bain2 follow-up statements
689
WWUS54 KFWD 192310
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
510 PM CST SUN FEB 19 2017
TXC133-429-192330-
/O.CON.KFWD.TO.W.0011.000000T0000Z-170219T2330Z/
Eastland TX-Stephens TX-
510 PM CST SUN FEB 19 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHWESTERN EASTLAND AND SOUTHERN STEPHENS COUNTIES...
At 509 PM CST, a severe thunderstorm capable of producing a tornado
was located over Eastland, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ranger and Gunsight around 520 PM CST.
Necessity around 530 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3273 9897 3260 9858 3252 9858 3251 9855
3231 9875 3238 9901
TIME...MOT...LOC 2309Z 212DEG 31KT 3244 9881
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
24-Bain240
WWUS54 KFWD 192327
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
527 PM CST SUN FEB 19 2017
TXC133-429-192336-
/O.EXP.KFWD.TO.W.0011.000000T0000Z-170219T2330Z/
Eastland TX-Stephens TX-
527 PM CST SUN FEB 19 2017
...THE TORNADO WARNING FOR NORTHWESTERN EASTLAND AND SOUTHERN
STEPHENS COUNTIES WILL EXPIRE AT 530 PM CST...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However small hail and gusty winds are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until midnight CST for
north central Texas.
LAT...LON 3273 9897 3260 9858 3252 9858 3251 9855
3231 9875 3238 9901
TIME...MOT...LOC 2326Z 212DEG 26KT 3254 9874
$$
24-BainWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Feb 19, 3:23 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 19, 3:23 PM CST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 323 PM CST Sun Feb 19 2017 .DISCUSSION... Water vapor imagery shows the strong upper low spreading across northwest Mexico and into far West Texas this afternoon. Height falls ahead of the system spreading across much of Texas are indicative of increasing forcing for ascent. At the surface...a rather expansive warm sector has developed this afternoon as cloud cover has thinned and temperatures have warmed into the 70s and lower 80s. An effective warm front appears to be positioned from near Graham to Denton and tailing off to the southeast from there. South of the boundary...surface based instability has increased to between 1000-1500 J/kg over the last couple of hours. There is still a rather strong capping inversion in place although 20Z analysis across North Texas suggests that it is weakening. As stronger forcing for ascent spreads a little farther east into the early evening hours...would expect the cap to be completely lifted allowing for surface based convection to develop. All of the high resolution guidance suggests that this will happen in the next 2-3 hours (5-6 pm). Convective initiation will most likely occur to the northwest of the Metroplex in an area of strong low level warm advection by 22Z. At the surface...weak troughing is noted from near Lubbock eastward to just north of Graham. This is where low level convergence appears to be maximized. This initial activity should develop in an area of moderate instability beneath steep mid level lapse rates and strong deep layer shear and will pose the greatest potential to become severe. Initial thunderstorms are likely to be supercellular in nature with a large hail and perhaps a tornado threat. Low level flow isn't optimal for a more significant tornado threat and the unidirectional wind profile suggests that storms would tend to try to organize into line segments rather quickly. However...low level flow may be backed near the warm front resulting in a localized favorable shear profile for tornadoes through this evening. This threat continues to be highest from near Fort Worth and areas west of there across our CWA (roughly an area from Eastland to Stephenville to Fort Worth to Gainesville and northwest of there). Later tonight in the 7-10pm timeframe...a more expansive area of showers and thunderstorms is likely to develop across Southwest Texas into Central Texas and will spread north into a linear MCS around midnight. This should be the main area of precipitation which will march east during the overnight hours. The severe weather threat should diminish during this time with the loss of heating and waning surface based instability...however...wind fields will remain sufficiently strong for some isolated damaging wind gusts with the strongest cells or bowing line segments. The main threat during the overnight hours will be heavy rainfall. Storms should be fairly efficient rainfall producers and will move in a south to north motion...allowing for some localized training of convection. It's in these areas that some isolated rainfall amounts could exceed 3 inches. Minor flooding issues would likely result especially in low lying or urban areas. The heaviest rainfall will likely occur across areas east of I-35 late tonight into early Monday morning. At this time...given the progressive nature of the upper low...we'll hold off on a flash flood watch across our area. Precipitation is likely to continue across the eastern half of the CWA during the morning hours on Monday before ending from west to east around midday. There is not a substantial push of dry air into the region behind this system...so low clouds may linger for much of the day especially across the eastern half of the CWA. Clouds should finally clear the region on Tuesday with temperatures warming back up into the upper 70s and lower 80s through mid week. A weak front will move through on Friday and bring temps back down closer to normal but no additional precipitation is expected. Dunn && .AVIATION... /ISSUED 1244 PM CST Sun Feb 19 2017/ /18Z TAFs/ The surface layer was unable to cope with the sudden surge of Gulf moisture at the coolest time of the day, and widespread LIFR ceilings and IFR/LIFR dominated the daylight hours of the morning. Although such conditions rarely improve so quickly this time of year, this air mass is better suited to April than February. That said, there remains the potential for strong/severe thunderstorms tonight. The remainder of the afternoon will be dominated by MVFR ceilings, and showers will develop as rich moisture arrives at 850mb. However, the deep convection will initiate across western portions of North Texas, particularly if the low cloud deck is able to allow some sunshine through. It still appears that these scattered thunderstorms will have a tendency to congeal into a line and approach the I-35 corridor around midnight. This may be during the complex's transition from a severe threat to a heavy rain threat, but this will not preclude thunder at the I-35 corridor TAF sites during the early morning hours Monday. Showery rain will continue during the morning push, which should have minimal adverse impacts. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 71 52 77 50 / 100 50 5 0 0 Waco 62 70 51 76 48 / 100 50 5 0 0 Paris 63 68 53 73 50 / 80 100 10 5 0 Denton 62 71 48 76 47 / 100 40 5 0 0 McKinney 63 70 50 75 48 / 100 60 10 0 0 Dallas 63 71 53 77 51 / 100 50 5 0 0 Terrell 63 71 52 76 50 / 100 70 10 0 0 Corsicana 63 70 54 75 52 / 100 70 10 5 0 Temple 61 72 51 77 48 / 100 40 5 0 0 Mineral Wells 57 74 47 77 46 / 100 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 19, 3:48 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 348 PM CST Sun Feb 19 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 348 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will develop across western portions of North Texas into the evening hours, spreading east across the region overnight. Through this evening, some of the storms could become strong or severe, primarily along and west of the I-35 corridor. Damaging wind and hail will be the main hazards, but there will also be a tornado threat. A larger area of rain is expected to develop across the region tonight. Minor flooding will be the primary concern overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A large area of rain with embedded thunderstorms will be ongoing Monday morning east of the I-35 corridor, posing some flooding concerns. The thunderstorms and associated heavy rain will exit the region Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through the evening hours, primarily along and west of the I-35 corridor. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:18 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Feb 19, 5:29 PM CST | Special Weather Statement | FWD | Stephens | 61 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.